MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NYKANEN RADIOFREQUENCY WIRE KIT; RF PERFORATION PROBE

BAYLIS MEDICAL COMPANY INC. NYKANEN RADIOFREQUENCY WIRE KIT; RF PERFORATION PROBE
Model Number RFK-265
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A dhr review has been completed for the lot in question and all the devices in the lot met relevant requirements prior to release.
 
Event or Problem Description
A case of right ventricular outflow tract (rvot) perforation was reported in a procedure where the nykanen rf wire kit was used on a patient with pulmonary atresia with intact ventricular septum (pa/ivs).The nykanen rf wire was delivered via right femoral access to the target puncture site using a 4fr judkins curve angiographic catheter and a masters microcatheter (asahi intech).The position of the nykanen rf wire was confirmed on fluoroscopy bilaterally.Rf energy was delivered and resulted in perforation of rvot.The procedure was aborted, and open chest surgery was performed where it was confirmed the tip of the rf wire was located inside the pericardium.The perforation did not lead to cardiac tamponade, with only slight changes in the patient's vital signs.After repair of the perforation site and removal of the rf wire, the patient showed minimal bleeding.The patient was moved to icu where the blood pressure dropped and the patient had to undergo extracorporeal membrane oxygenation.The patient remained in icu as of (b)(6) 2022.The physician indicated there were no notable characteristics associated with the patient's anatomy.The physician did not encounter challenge determining the puncture site.As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
NYKANEN RADIOFREQUENCY WIRE KIT
Common Device Name
RF PERFORATION PROBE
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key14620644
Report Number9710452-2022-00048
Device Sequence Number5140684
Product Code GEI
UDI-Device Identifier00685447000976
UDI-Public(01)00685447000976(17)240701(10)RKFA310521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberRFK-265
Device Lot NumberRKFA310521
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown